# SDR 2024FA0000534

- Difficulty date: July 26, 2024
- Submitted: July 26, 2024
- Operation: General aviation
- Aircraft: N2117
- Make and model: Cirrus SR20
- Aircraft serial: 2117
- Aircraft time: 3,765 hours
- Engine: Cont IO360ES
- Engine time: 1,006 hours
- System (JASC): 2434 · DC Generator-Alternator
- Part: Drive Coupling
- Part number: 635796
- Part serial: HX110206
- Condition: Broken
- Location: Zone 400
- Part time: 46 hours
- Component: Alternator, Hartzl
- Component part number: ES4001
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: D

## Discrepancy

GEAR PORTION OF COUPLER SLIPS INSIDE METAL/RUBBER HOUSING, CAUSING ALTERNATOR #2 TO REMAIN OFFLINE. A SECOND ALTERNATOR EXISTS WITHIN THE SYSTEM, SO NO INITIAL SAFETY OF FLIGHT ISSUES WITH LOSS OF POWER IF LANDING IS ACCOMPLISHED IN A TIMELY MANNER. THIS IS THE 14TH COUPLER TO FAIL IN A YEAR'S TIME ACROSS THE FLEET OF 24 AIRCRAFT MAINTAINED AT THE USAFA. THIS SPECIFIC PART HAS BECOME A HIGH FAILURE ITEM AS MOST FAILED AT OR NEAR 200 HOURS OF RUN TIME.
